MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULATION KIT SIZE 4 1 AXLE PIN, 1 HUMERAL BEARING A, 2 ULNAR BEARINGS; PROSTHESIS, ELBOW

ZIMMER BIOMET, INC. ARTICULATION KIT SIZE 4 1 AXLE PIN, 1 HUMERAL BEARING A, 2 ULNAR BEARINGS; PROSTHESIS, ELBOW
Catalog Number 00840009400
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); High metal ion levels (4847)
Date of Event 09/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A4: estimated weight: 55-65 kg.D10: humeral component plasma sprayed size 4 cat# 00840004410 lot# 63710174; ulnar component plasma sprayed size 4 cat# 00840001407 lot# 63965690.Unk humeral screw kit cat#ni lot#ni.G2: australia.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2023 - 02834; 0001822565 - 2023 - 03223; 0001822565 - 2023 - 03225.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent a revision procedure due to infection, metallosis, and a delaminated humeral component.Attempts have been made and no additional information is available at the time of this complaint.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned product identified the following device was returned for evaluation: nexel total elbow articulation kit (lot: 64295459) the three poly bearings of the articulation kit were returned with embedded metal debris.Visual examination of the axle pin found no damage.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.During the investigation process a review of the sterile certifications were reviewed for the humeral stem and articulation kit and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, implanted products are not identified as the source or contributing to the reported infection.The reported event of infection remains unconfirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ARTICULATION KIT SIZE 4 1 AXLE PIN, 1 HUMERAL BEARING A, 2 ULNAR BEARINGS
Common Device Name
PROSTHESIS, ELBOW
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18170830
Report Number0001822565-2023-03224
Device Sequence Number12661938
Product Code JDC
UDI-Device Identifier00889024271456
UDI-Public(01)00889024271456(17)240831(10)4295459
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K181307
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/31/2024
Device Catalogue Number00840009400
Device Lot Number64295459
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2023
Supplement Date Received by Manufacturer01/16/2024
04/25/2024
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date01/23/2024
04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age38 YR
Patient SexFemale